Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 121, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 22, 2014, 6:35 PM EDT for 5 counties in Virginia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2014, 6:35 PM EDT (22:35 UTC)
- Expired
- Jun 22, 2014, 7:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Botetourt County, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 41 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899
WUUS51 KRNK 222235
SVRRNK
VAC023-045-161-770-775-222330-
/O.NEW.KRNK.SV.W.0121.140622T2235Z-140622T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
THE CITY OF ROANOKE IN WEST CENTRAL VIRGINIA...
THE CITY OF SALEM IN WEST CENTRAL VIRGINIA...
SOUTHEASTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 730 PM EDT
* AT 635 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW
CASTLE...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
NEW CASTLE...
SALEM CITY...
AND CATAWBA.
THIS INCLUDES THE SALEM FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3756 7995 3718 7992 3719 8019 3723 8019
3725 8020 3755 8012
TIME...MOT...LOC 2235Z 004DEG 16KT 3750 8006
HAIL...1.00IN
WIND...60MPH
$$
PW3 follow-up statements
355
WWUS51 KRNK 222256
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT SUN JUN 22 2014
VAC045-222306-
/O.CAN.KRNK.SV.W.0121.000000T0000Z-140622T2330Z/
CRAIG VA-
656 PM EDT SUN JUN 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN CRAIG COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3744 7994 3718 7992 3719 8019 3742 8009
3743 8006
TIME...MOT...LOC 2256Z 359DEG 16KT 3741 8005
$$
VAC023-161-770-775-222330-
/O.CON.KRNK.SV.W.0121.000000T0000Z-140622T2330Z/
BOTETOURT VA-ROANOKE VA-CITY OF ROANOKE VA-CITY OF SALEM VA-
656 PM EDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR
SOUTHWESTERN BOTETOURT...CENTRAL ROANOKE COUNTIES...THE CITY OF
ROANOKE AND THE CITY OF SALEM...
AT 656 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CATAWBA...
MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
SALEM CITY...
HOLLINS...
AND ROANOKE MOUNTAIN.
THIS INCLUDES THE SALEM FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3744 7994 3718 7992 3719 8019 3742 8009
3743 8006
TIME...MOT...LOC 2256Z 359DEG 16KT 3741 8005
HAIL...1.00IN
WIND...60MPH
$$
PW205
WWUS51 KRNK 222311
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT SUN JUN 22 2014
VAC023-222320-
/O.CAN.KRNK.SV.W.0121.000000T0000Z-140622T2330Z/
BOTETOURT VA-
711 PM EDT SUN JUN 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN BOTETOURT COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3737 7996 3736 7994 3736 7993 3733 7993
3718 7992 3719 8014 3739 8009
TIME...MOT...LOC 2310Z 341DEG 20KT 3733 7999
$$
VAC161-770-775-222330-
/O.CON.KRNK.SV.W.0121.000000T0000Z-140622T2330Z/
ROANOKE VA-CITY OF ROANOKE VA-CITY OF SALEM VA-
711 PM EDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR
CENTRAL ROANOKE ...THE CITY OF ROANOKE AND THE CITY OF SALEM...
AT 710 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROANOKE
AIRPORT...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
SALEM CITY...
HOLLINS...
AND ROANOKE MOUNTAIN.
THIS INCLUDES THE SALEM FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3737 7996 3736 7994 3736 7993 3733 7993
3718 7992 3719 8014 3739 8009
TIME...MOT...LOC 2310Z 341DEG 20KT 3733 7999
HAIL...1.00IN
WIND...60MPH
$$
PW719
WWUS51 KRNK 222326
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT SUN JUN 22 2014
VAC161-770-775-222336-
/O.EXP.KRNK.SV.W.0121.000000T0000Z-140622T2330Z/
ROANOKE VA-CITY OF ROANOKE VA-CITY OF SALEM VA-
726 PM EDT SUN JUN 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL ROANOKE ...THE CITY OF ROANOKE AND THE CITY OF SALEM WILL
EXPIRE AT 730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3737 7996 3736 7994 3736 7993 3733 7993
3718 7992 3719 8014 3739 8009
TIME...MOT...LOC 2323Z 004DEG 16KT 3733 7999
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:33 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 22, 3:33 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 333 PM EDT SUN JUN 22 2014 .SYNOPSIS... WEDGE OF HIGH PRESSURE WILL REMAIN OVER THE AREA TONIGHT. MOISTURE WILL RETURN AGAIN BY MONDAY...RESULTING IN A DAILY THREAT SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST BY THE MIDDLE OF THE WEEK...BRINGING IN MORE WIDESPREAD SHOWERS AND STORMS. && .NEAR TERM /THROUGH MONDAY/... AS OF 312 PM EDT SUNDAY... A WEDGE REMAINS IN PLACE ACROSS THE PIEDMONT WITH ABUNDANT LOW CLOUDS AND NORTHEASTERLY FLOW. ACROSS THE MOUNTAINS AND FOOTHILLS...LOW LEVEL FLOW IS WESTERLY WITH LESS CLOUDS AND MORE SUNSHINE. THE CONVERGENCE ZONE IS ALONG THE FOOTHILL COUNTIES. ACROSS THE NORTHERN NORTH CAROLINA FOOTHILLS...CAPE VALUES ARE AROUND 1200 J/KG AND OVER THE MOUNTAINS AROUND 600 J/KG. THERE IS ALSO A NOSE OF HIGHER CAPE (1500-1800 J/KG) INCREASING ACROSS THE OHIO VALLEY THIS AFTERNOON. THE HIGHER CAPE VALUES HAVE DEW POINTS IN THE UPPER 60S...THE LOWER CAPES HAVE DEW POINTS IN THE U50S- L60S. MORE DRIER AIR HAS WORKED INTO THE REGION BOTH AT THE SURFACE AND ALOFT BEHIND YESTERDAYS SYSTEM...WHICH HAS MOVED SOUTHEAST OFF THE NC COAST THIS AFTERNOON. DESPITE THE RADAR REMAINING CLEAR THROUGH MID AFTERNOON...STILL HAVE FAITH IN THE MODELS THAT SOME DIURNAL CONVECTION WILL DEVELOP ALONG THE CONVERGENCE ZONE AND BLUE RIDGE LATE THIS AFTERNOON AND INTO THE EVENING. WITH INCREASING INSTABILITIES COMING IN FROM THE WEST...RELUCTANT TO PULL POPS ALTOGETHER. WILL LOWER FROM PREVIOUS FORECAST BUT CONTINUE TO KEEP 20-30 POPS INTO THIS EVENING. AS SHOWERS FADE THIS EVENING AND WITH THE LOSS OF HEATING...THE WEDGE ACROSS THE PIEDMONT MAY EDGE BACK INTO THE AREA TOWARDS THE BLUE RIDGE OVERNIGHT AS THE WEDGE CENTER RETROGRADES WEST OVERNIGHT. HEIGHTS INCREASE ALOFT AND THE MID ATLANTIC SURFACE HIGH/WEDGE GETS PUSHED OUT TO SEA MONDAY. UPPER LEVEL RIDGING AND INCREASE THETA-E WILL ALLOW DIURNAL PULSE STORMS TO DEVELOP ACROSS THE AREA. TEMPERATURES MONDAY WILL WARM BACK TO SEASONAL LEVELS MONDAY AFTERNOON. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... AS OF 315 PM EDT SUNDAY... FORECAST THIS PERIOD WILL BE UNSETTLED AS UPSTREAM SHORTWAVE HEADS EAST INTO THE MID MS AND OHIO VALLEYS. WARM FRONT WEST OF US WILL SHIFT EAST AND NORTH ACROSS US FOR TUESDAY. ANTICIPATE INCREASED THREAT OF SHOWERS AND STORMS TUESDAY ACROSS THE WESTERN HALF OF THE FORECAST AREA. SHOULD SEE ENOUGH COVERAGE TO GO LIKELY POPS ACROSS SE WV INTO NC MTNS. THE 5H HEIGHTS DO NOT CHANGE MUCH BUT UPPER FLOW BACKS SOMEWHAT AHEAD OF THE COLD...IF YOU WANT TO CALL IT THAT...FRONT. THE 12Z GFS/CMC ARE NOTICEABLY MORE PRONOUNCED WITH THE UPPER SHORTWAVE WHICH LOOKS LIKE CONVECTIVE FEEDBACK FOR WEDNESDAY. NONETHELESS THE NAM/ECMWF ALSO SHOW A PIECE OF SHORTWAVE ENERGY MOVING FROM THE OHIO VALLEY INTO THE MTNS BY WED AFTERNOON. FORECAST CONSENSUS WILL LEAD TO KEEPING HIGH CHANCE TO LIKELY POPS OVER THE FAR WRN CWA....AND 40 POPS EAST. NIGHTTIME CONVECTION WILL BE A LITTLE LESS BUT SHOULD SEE SHOWERS AND STORMS LINGERING OVERNIGHT OVER THE CENTRAL APPALACHIANS. THE THREAT OF SVR WEATHER PER SPC IS LOW...BUT FORCING LOOKS GOOD...SO WOULD NOT BE SURPRISED THAT WEDNESDAY WILL SEE SOME STORMS BECOME SVR WITH BEST THREAT OVER THE NRN CWA...PER CLOSER TO THE HIGHER SHEAR/UPPER SUPPORT. TEMPS WILL BE SLIGHTLY ABOVE NORMAL FOR HIGHS TUESDAY AND WEDNESDAY. IF MORE CLOUD COVER HEADS IN WEDNESDAY AHEAD OF THE FRONT...THEN THE MTNS COULD STAY IN THE 70S. LEANED A LITTLE COOLER THAN GUIDANCE WEDNESDAY IN THE WEST. LOWS AT NIGHT WILL BE ELEVATED PER HIGHER DEWPOINTS IN THE 60S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 140 PM EDT SUNDAY... FORECAST THIS PERIOD NOT CHANGING MUCH FROM WHAT WE HAVE BEEN FORECASTING THE PAST TWO-THREE DAYS. MODELS STILL SHOWING FRONTAL BOUNDARY ACROSS THE REGION MIDWEEK THEN SHIFTING TO THE NORTH AND WEST AGAIN BY FRI-SUN...WITH 5H HEIGHTS BUILDING SOME. DIFFERENCES REMAIN IN OPERATIONAL MODELS IN THE LONG TERM WITH GFS FLATTER AT 5H AND MORE TROUGHINESS IN THE MID ATLANTIC BY NEXT WEEKEND THAN THE 00Z ECMWF. WPC FAVORS MORE ENSEMBLE SOLUTION WHICH WILL LEAN TOWARD THE SOUTHEAST U.S. IN THE RIDGE AT THE SFC AND ALOFT. MEANING...MIDWEEK CHANCES OF THUNDERSTORMS WILL BE A LITTLE HIGHER PER FRONT AND SOME UPPER SUPPORT FOLLOWED BY DIURNAL CONVECTION FOR NEXT WEEKEND...AND TYPICAL SUMMER WEATHER. TEMPS REMAINING IN THE 80S FOR MOST LOCATIONS FOR HIGHS...WITH AROUND 90 BY NEXT WEEKEND OUT EAST. BEYOND NEXT SUNDAY...BOTH OPERATIONAL MODELS CONTINUE TO AT LEAST AGREES THAT WE WILL BE STUCK IN THE HEAT WITH MAIN FLOW OF WESTERLIES AND JET ACROSS THE NRN TIER OF STATES. SUMMER IS HERE FOR A WHILE. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... AS OF 205 PM EDT SUNDAY... A FRONT WAS DRAPED FROM THE CAROLINAS BACK INTO THE TENNESSEE VALLEY. ENOUGH HIGH PRESSURE WAS BUILDING INTO THE REGION NORTH OF THIS SYSTEM. IFR-MVFR CLOUDS AND EASTERLY FLOW REMAINED OVER THE PIEDMONT (LYH- DAN) THROUGH EARLY AFTERNOON. DESPITE HIGH SUMMER SUN...THIS WEDGE IS NOT EXPANDING OR ERODING THIS AFTERNOON. ACROSS THE FOOTHILLS AND MOUNTAINS...THE LOW LEVEL FLOW WAS NORTHWESTERLY. THESE TWO FLOWS CONVERGE ACROSS THE BLUE RIDGE AND THE FOOTHILLS. SINCE THIS AREA IS OUTSIDE OF THE CLOUD BOUNDARY...DIFFERENTIAL HEATING SHOULD ALLOW CONVECTION TO DEVELOP THIS AFTERNOON. INSTABILITIES ARE CURRENTLY LOW WHICH SHOULD KEEP ANY CONVECTION LIMITED TO SCATTERED AREAL COVERAGE WITH A POSSIBLE FEW STORMS BECOMING STRONG. ANY CONVECTION WILL MAINLY BE DIURNALLY DRIVEN AND FADE WITH LOSE OF HEATING. ALSO WITH LOSE OF HEATING...EASTERLY FLOW AND CLOUD DECK ACROSS THE PIEDMONT MAY EXPAND EASTWARD BRING LOW IFR-MVFR DECK TO THE BLUE RIDGE. EXTENDED AVIATION DISCUSSION... DEEPER MOISTURE RETURNS NORTH...WITH BETTER COVERAGE OF AFTERNOON/EVENING STORMS ON MONDAY ESPCLY MOUNTAINS AHEAD OF ANOTHER UPPER TROF AND FRONT TO THE WEST. THIS BOUNDARY WILL GET CLOSER TUESDAY INTO WEDNESDAY WITH AT LEAST DIURNAL DAILY ROUNDS OF SHOWERS AND STORMS LIKELY TUESDAY INTO WEDNESDAY INCLUDING PERIODS OF MVFR/IFR. MAY SEE SOME IMPROVEMENT ON THURSDAY AS THE FRONT WASHES OUT OVERHEAD BUT STILL ENOUGH MOISTURE WITH HEATING FOR ADDED DIURNAL CONVECTION AGAIN THURSDAY AFTERNOON WITH PERIODS OF MVFR POSSIBLE. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/WP NEAR TERM...RCS SHORT TERM...WP LONG TERM...WP AVIATION...RCS
Hazardous weather outlook, Jun 22, 6:30 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 630 AM EDT SUN JUN 22 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-231030- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 630 AM EDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 22, 3:07 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL NE TOGA 37.50N 78.61W
06/21/2014 E1.25 INCH BUCKINGHAM VA PUBLIC
&&
WHPSpecial weather statement, Jun 22, 4:35 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
435 PM EDT SUN JUN 22 2014
VAZ019-020-024-WVZ045-222130-
BATH VA-ALLEGHANY VA-ROCKBRIDGE VA-GREENBRIER WV-
435 PM EDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
BATH COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
EAST CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 530 PM EDT
* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BURNSVILLE...MOVING TO THE SOUTHEAST AT
25 MPH. OTHER CLUSTERS OF STRONG THUNDERSTORMS WERE NEAR NEOLA AND
MOVING SOUTHEAST INTO ALLEGHANY COUNTY VIRGINIA.
* DIME SIZE HAIL IS EXPECTED WITH THESE STORMS ALONG WITH WIND
GUSTS TO 40 MPH AND TORRENTIAL RAINFALL.
* LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
COVINGTON CITY...
CLIFTON FORGE CITY...
WARM SPRINGS...
HOT SPRINGS
WILLIAMSVILLE
NEOLA
AND NATURAL WELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3822 7970 3820 7957 3817 7951 3815 7953
3817 7945 3815 7944 3809 7949 3793 7920
3775 8011 3804 8027 3804 8016 3806 8011
3806 7997 3811 7993 3813 7995 3818 7992
3827 7980
TIME...MOT...LOC 2029Z 321DEG 23KT 3822 7969
JHSpecial weather statement, Jun 22, 5:44 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EDT SUN JUN 22 2014
VAZ019-020-023-024-034-035-222245-
BATH VA-ALLEGHANY VA-AMHERST VA-BEDFORD VA-BOTETOURT VA-
ROCKBRIDGE VA-
544 PM EDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTH CENTRAL BATH COUNTY IN WEST CENTRAL VIRGINIA...
CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
CENTRAL AMHERST COUNTY IN CENTRAL VIRGINIA...
NORTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 645 PM EDT
* AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BROWNSBURG TO
NEAR COVINGTON CITY...MOVING TO THE SOUTHEAST AT 15 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
COLLIERSTOWN...
ROCKBRIDGE BATHS...
BUENA VISTA CITY...
COVINGTON CITY...
AND CLIFTON FORGE CITY.
THIS INCLUDES VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3789 7915 3786 7915 3781 7917 3778 7907
3772 7906 3770 7899 3742 7933 3733 7983
3754 7998 3755 7997 3761 8002 3766 8003
3765 8005 3780 8013 3801 7936
TIME...MOT...LOC 2140Z 332DEG 15KT 3798 7933 3775 8003
PWSpecial weather statement, Jun 22, 6:23 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT SUN JUN 22 2014
VAZ018-022-023-222330-
BOTETOURT VA-ROANOKE VA-CRAIG VA-
623 PM EDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
EASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHEASTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 730 PM EDT
* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ORISKANY...MOVING TO THE SOUTH AT 20
MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM CITY...
ORISKANY...
CAVE SPRING...
AND POAGES MILL.
THIS INCLUDES THE SALEM FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3727 7985 3726 7985 3723 7984 3722 7985
3721 7988 3719 7989 3716 8000 3718 8003
3716 8007 3716 8009 3762 8011 3763 7995
TIME...MOT...LOC 2219Z 349DEG 18KT 3755 8001
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:31 PM EDT | Special Weather Statement | RNK | Halifax | 29 min |
| Jun 21, 11:41 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 49 min |
| Jun 22, 12:26 AM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 64 min |
| Jun 22, 4:35 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 55 min |
| Jun 22, 5:44 PM EDT | Special Weather Statement | RNK | Alleghany, Amherst, Botetourt, Rockbridge, City of Buena Vista, City of Covington and 1 more | 61 min |
| Jun 22, 6:23 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 67 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.